Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jul 22, 2004, 6:16 PM CDT for Duval County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2004, 6:16 PM CDT (23:16 UTC)
- Expired
- Jul 22, 2004, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 94 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2733 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 222316 TORCRP TXC131-230000- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 615 PM CDT THU JUL 22 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... DUVAL COUNTY IN TEXAS * UNTIL 700 PM CDT * AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO BENAVIDES...OR ABOUT 3 MILES SOUTHWEST OF BENAVIDES... MOVING NORTH AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BENAVIDES AROUND 620 PM CDT... 5 MILES SOUTHWEST OF ROSITA AROUND 700 PM CDT... THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE. STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS CHRISTI. LAT...LON 2746 9850 2747 9828 2794 9829 2788 9869 $$ 94/MJ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 22, 3:05 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 22, 3:05 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 305 PM CDT THU JUL 22 2004 .SHORT-TERM (TONIGHT THROUGH FRIDAY NIGHT)...DIURNAL CONVECTION FIRING UP AGAIN TODAY ALONG AND AHEAD OF THE SEA-BREEZE FRONT. EXPECT THIS ACTIVITY TO MOVE NORTH AND WEST INTO THE RIO GRANDE PLAINS LATER THIS AFTERNOON. DO NOT EXPECT ANYTHING SEVERE BUT WITH THE DRY AIR IN THE MID-LEVELS...CANNOT RULE OUT AN ISOLATED STRONG STORM. UPPER-LEVEL LOW CONTINUES WEST-NORTHWEST TRACK INTO THE BIG BEND COUNTRY. SHOULD SEE THE CONVECTION WANE AS THE DAYTIME HEATING DIMINISHES THIS EVENING...BUT COULD STILL SEE A FEW LINGERING TSRA. MAY NEED A PRE-PERIOD ON THE AFTERNOON ZONES TO ACCOUNT FOR ONGOING CONVECTION THAT WILL NOT BE COVERED BY THE EVENING PERIOD. NOT EXPECTING MUCH IN THE WAY OF FOG TONIGHT...ALTHOUGH COULD SEE LOCATIONS ALONG THE HIGHWAY 77 CORRIDOR EXPERIENCE PATCHY FOG FOR A BRIEF TIME. TOMORROW...SHOULD SEE SCATTERED TSRA OVER THE NORTHEASTERN AREAS...AND ADJACENT COASTAL WATERS...DURING THE MORNING HOURS. THIS SHOULD GIVE WAY TO SCATTERED ACTIVITY ALONG THE SEA-BREEZE DURING THE AFTERNOON. MODELS ARE SHOWING H25 WINDS BECOMING INCREASINGLY DIFFLUENT OVER THE NEXT 12-24 HOURS AS THE UPPER-LOW MOVES WEST. THIS COMBINED WITH MODEST MOISTURE AND SEA-BREEZE WILL ALLOW TSRA TO DEVELOP. AGAIN...THIS SHOULD DIMINISH DURING THE EVENING HOURS TOMORROW. SCEC CONTINUES FOR THE SOUTHERN BAYS THIS EVENING...BUT WILL LIKELY BE DROPPED WITH THE 1030PM PACKAGE. MAY NEED TO PUT SCEC OUT FOR THE GULF WATERS FOR THE OVERNIGHT PERIOD FOR WINDS 15 TO 20 KNOTS. && .LONG-TERM (SATURDAY THROUGH THURSDAY)...EXTENDED PORTION OF THE FORECAST REMAINS A CHALLENGE AS MODELS STILL DIFFER ON HANDLING OF THE FRONTAL BOUNDARY SUNDAY THROUGH TUESDAY. GFS HAS BEEN FLIP-FLOPPING ON ITS SOLUTION...BEING MORE AGGRESSIVE WITH THE FRONT WHILE CANADIAN AND NOGAPS PRETTY MUCH KEEP IT NORTH OF THE AREA. GENERALLY EXPECT THE FRONT TO STAY TO THE NORTH...ALTHOUGH WE COULD GET SOME LIGHT NORTH WINDS IN THE MORNING OVER THE NORTHEASTERN COUNTIES. AVAILABLE MODELS SHOWING ATMOSPHERIC HUMIDITY HAVE BEEN PERSISTENT/SOMEWHAT CONSISTENT IN BRINGING HIGHER MOISTURE VALUES INTO THE AREA BY TUESDAY MORNING...WITH GFS HAVING 2 INCH PWATS OVER THE AREA BY THEN. AGAIN...MOISTURE MAY BE A BIT OVERDONE BY THE GFS BRINGING THE BOUNDARY DOWN SO FAR TO THE SOUTH...HOWEVER GIVEN THE THE OFTEN DRIER DGEXU HAS BEEN SHOWING THIS BETTER MOISTURE OVER THE AREA AND THE EXPECTED WIND FIELDS ARE LIGHT IN A COL AREA ALOFT...WITH GO WITH CHANCE POPS MONDAY...TUESDAY AND WEDNESDAY OVER THE EAST AND SLIGHT CHANCE OVER THE WEST. UPPER HIGH TRYING TO BUILD BACK ON THURSDAY AND MOISTURE IS A BIT MORE LACKING...AND WINDS BEGINNING TO PICK UP A BIT. AS A RESULT...WILL JUST GO WITH SLIGHT CHANCE POPS OVER THE EAST ON THURSDAY. AS FAR AS TEMPERATURES ARE CONCERNED...WILL KEEP MAX TEMPS ABOVE CLIMATOLOGY SATURDAY AND SUNDAY...BUT KEEP THEM NEAR TO BELOW CLIMO MONDAY THROUGH WEDNESDAY WITH THE INCREASE IN CLOUD COVER AND THE CHANCE FOR PRECIPITATION. WILL GO WITH NEAR CLIMATOLOGY WITH MIN TEMPERATURES FOR MOST PERIODS. WINDS WILL NOT BE TOO STRONG UNTIL THE END OF THE FORECAST PERIOD AS THE THERMAL LOW REDEVELOPS OVER THE LEE OF THE ROCKIES. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 93 75 96 74 / 10 20 05 05 05 VICTORIA 74 93 74 97 73 / 20 30 05 10 10 LAREDO 78 101 79 103 79 / 20 30 10 05 05 ALICE 75 97 74 99 73 / 10 20 05 05 05 ROCKPORT 79 91 78 93 79 / 20 30 05 10 10 COTULLA 75 98 75 100 75 / 20 20 10 05 05 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 94/MJ...SHORT-TERM 86/GW...LONG-TERM
Hazardous weather outlook, Jul 22, 5:05 AM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 505 AM CDT THU JUL 22 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-230000- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 505 AM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW WILL GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH TONIGHT. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. THE STORMS WILL BE MOST PROMINENT ACROSS THE NORTHERN COASTAL BEND AND RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDICES WILL APPROACH 110 DEGREES OVER INLAND PORTIONS OF THE AREA BETWEEN FRIDAY AND SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BB/MB
In the hours before
Special weather statement, Jul 22, 2:05 PM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 205 PM CDT THU JUL 22 2004 TXZ233-221945- GOLIAD- 205 PM CDT THU JUL 22 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS WESTERN GOLIAD COUNTY THROUGH 245 PM CDT... AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL GOLIAD COUNTY...ABOUT 8 MILES NORTHWEST OF BERCLAIR...MOVING NORTH AT 15 MPH. THIS THUNDERSTORM WILL AFFECT CHARCO. THIS STRONG THUNDERSTORM IS CAPABLE OF PRODUCING SMALL HAIL...WINDS GUSTING UP TO 45 MPH...FREQUENT LIGHTNING...AND RAINFALL RATES BETWEEN ONE AND TWO INCHES AN HOUR. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. 94/MJ
Special weather statement, Jul 22, 2:10 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 210 PM CDT THU JUL 22 2004 TXZ241-222000- JIM WELLS- 210 PM CDT THU JUL 22 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS NORTHERN JIM WELLS COUNTY THROUGH 300 PM CDT... AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF ALICE...MOVING NORTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT MIDWAY. THIS STRONG THUNDERSTORM IS CAPABLE OF PRODUCING DIME SIZE HAIL...WINDS GUSTING TO 45 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. 94/MJ
Special weather statement, Jul 22, 2:24 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 224 PM CDT THU JUL 22 2004 TXZ232-222015- BEE- 224 PM CDT THU JUL 22 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS NORTHERN AND WESTERN BEE COUNTY THROUGH 315 PM CDT... AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST-SOUTHWEST OF BEEVILLE...MOVING NORTH AT 15 MPH. THIS THUNDERSTORM WILL AFFECT NORMANNA AND PETTUS. THIS THUNDERSTORM IS CAPABLE OF PRODUCING SMALL HAIL...WINDS GUSTING UP TO 40 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. 94/MJ
Special weather statement, Jul 22, 5:14 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 514 PM CDT THU JUL 22 2004 TXZ239-240-222315- DUVAL-WEBB- 514 PM CDT THU JUL 22 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS DUVAL AND WEBB COUNTIES THROUGH 615 PM CDT... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS SCATTERED ACROSS DUVAL AND WEBB COUNTIES. THESE THUNDERSTORMS WILL AFFECT THE COMMUNITIES OF LAREDO...BENAVIDES...FREER...LOS ANGELES...AND AGUILARES. THESE STRONG THUNDERSTORMS ARE CAPABLE OF PRODUCING SMALL HAIL...WINDS GUSTING TO 40 TO 50 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THE STRONGER STORMS. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. 94/MJ
Special weather statement, Jul 22, 6:09 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 609 PM CDT THU JUL 22 2004 TXZ229-239-230015- LA SALLE-WEBB- 609 PM CDT THU JUL 22 2004 ...AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS LA SALLE AND WEBB COUNTIES THROUGH 715 PM CDT... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM NEAR LAREDO...TO ENCINAL...TO NEAR COTULLA...MOVING NORTH AT 15 MPH. THIS AREA OF STRONG THUNDERSTORMS HAS HAD A HISTORY OF PRODUCING SMALL HAIL...WINDS GUSTING UP TO 50 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES AN HOUR. RESIDENTS SHOULD TAKE COVER AS THESE STORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. 94/MJ
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:10 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 35 min |
| Jul 22, 5:35 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 30 min |
| Jul 22, 6:20 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 55 min |
| Jul 22, 6:30 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 45 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.